SIGN UP

Amlodipine

Avatar Image
browndmb | 17:17 Thu 27th Feb 2020 | Body & Soul
8 Answers
Taking atenolol 50mg for a few years for blood pressure had amlodipine 5mg to take but the blood pressure was 148/90 so it was decided to increase the amlodipine to 10 mg and after 3 weeks the Blood pressure has not changed. Today’s reading was 152/84 also feeling headachy and hot and feet swelling.Does the doubling of the amlodipine not lower the bp
Going back next week to see about it and should I ask for something different to try.

Answers

1 to 8 of 8rss feed

Best Answer

No best answer has yet been selected by browndmb. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
it's lowered the second figure, which I'm told is the more significant one. Still, it doesn't seem to have made a whole lot of difference. The other symptoms may or may not be related, but why not ask your GP about alternative medication? Amlodipine's not the only one.
I'm on amlodipine too. Based upon my own experiences (together with your description of feeling headachy and hot) I suspect that while the amlodipine is trying to lower your blood pressure, the infection you've got is working the other way and pushing it upwards.

Don't wait until next week. Get some advice a.s.a.p., either by consulting a GP or by calling 111.
PS: As Jno says, it seems to be the diastolic (lower) figure that medics attribute the most importance to. I had my blood pressure taken at hospital this morning, with the nurse saying that 148/79 was 'absolutely fine'.

PPS: At least amlodipine doesn't seem to have had the same effect on you as it initially did on me. A few hours after taking my first dose I had a BP of 230/107 !
also, of course, beware of rogue readings. Try doing it again an hour or two later (if you're doing it at home) as a double-check.
I take atenolol in conjunction with perindopril and my BP is 130/65.I think Doctors are more inclined to treat blood pressure with a combination of medication than just the one tablet.
prils make you cough, grumpy, I had to switch away from that one.
The hot feet and swelling is exactly in line with reported side effects. Apparently they sometimes pass after a few days, but if not consultation with your doctor is recommended.

I too had amlodipine 5mg prescribed, which was increased to 10mg as it was ineffective. Slowly my blood pressure did come down.
To Jno,the cough is obviously not a side effect which has affected me personally.

1 to 8 of 8rss feed

Do you know the answer?

Amlodipine

Answer Question >>